MAUDE Adverse Event Report: K2M, INC. UNIPLANAR SCREW; SIZE 5.5X35 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. UNIPLANAR SCREW; SIZE 5.5X35 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 801-35535
Health Effect - Clinical Code Neurological Deficit/Dysfunction (1982)
Date of Event 05/05/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that a patient suffered from temporary neuro-monitoring loss following the insertion of the right side mesa uniplanar screws.The screws were replaced and re-positioned, whereas the patient regained sensory-evoked potentials.This report captures the second of three screws.
 
Event or Problem Description
It was reported that a patient suffered from temporary neuro-monitoring loss following the insertion of the right side mesa uniplanar screws.The screws were replaced and re-positioned, whereas the patient regained sensory- evoked potentials.This report captures the second of three screws.
 
Additional Manufacturer Narrative
Corrected data: changed outcomes attributed to adverse event from no selection to required intervention to prevent permanent impairment/damage (device).
 
Additional Manufacturer Narrative
Visual, dimensional, and functional analysis could not be performed as the device was not returned.A review of the device history and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.Per surgical technique: the mesa surgical technique was reviewed, and the following relevant information was identified: placement of screws should be checked radiographically prior to assembly of the rod construct.Care should be taken when positioning the implants to avoid neurological damage.It was speculated in event op notes that there may have been a small lateral breach at the t11 and t10 level on the right side which may have contributed to the asymmetry in neurological monitoring.It is also possible that the screws may have been implanted in a compromising trajectory which may have contributed to the event.
 
Event or Problem Description

Brand Name
UNIPLANAR SCREW; SIZE 5.5X35 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9384135
Report Number3004774118-2019-00153
Device Sequence Number10880028
Product Code NKB
UDI-Device Identifier10888857139824
UDI-Public10888857139824
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number801-35535
Device Catalogue Number801-35535
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/01/2019
Supplement Date Received by Manufacturer12/09/2019
02/28/2020
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date12/30/2019
03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;